Alert archive / Virginia / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 52, NWS Blacksburg, VA
NWS Blacksburg, VA issued this severe thunderstorm warning at Jun 9, 2018, 5:15 PM EDT for 5 counties in Virginia. It was in force for 60 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 9, 2018, 5:15 PM EDT (21:15 UTC)
- Expired
- Jun 9, 2018, 6:15 PM EDT
- In force
- 60 min
- Issued by
- NWS Blacksburg, VA
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Bedford County, VA, Botetourt County, VA, City of Roanoke, VA, Craig County, VA, Roanoke County, VA
The radar
The Roanoke radar (KFCX), 48 km from the middle of the area, began a volume at 21:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Roanoke, VA (KRNK), launched 12:00Z, 9.3 hours before the alert went out and 47 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 99 J/kg
- Mixed-layer CIN
- -141 J/kg
- Mixed-layer LCL
- 1269 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 25 m²/s²
- 0-3 km storm-relative helicity
- 31 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
538
WUUS51 KRNK 092115
SVRRNK
VAC019-023-045-161-770-092215-
/O.NEW.KRNK.SV.W.0052.180609T2115Z-180609T2215Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service BLACKSBURG VA
515 PM EDT SAT JUN 9 2018
The National Weather Service in BLACKSBURG has issued a
* Severe Thunderstorm Warning for...
Eastern Roanoke County in west central Virginia...
East central Craig County in southwestern Virginia...
The City of Roanoke in west central Virginia...
West central Bedford County in south central Virginia...
Southwestern Botetourt County in west central Virginia...
* Until 615 PM EDT
* At 515 PM EDT, a severe thunderstorm was located near New Castle,
moving southeast at 15 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Roanoke...
Vinton...
Troutville...
New Castle...
and Stewartsville.
This includes The following Location Roanoke Regional Airport.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Prepare immediately for large hail and damaging winds. For your
safety, move to an interior room on the lowest floor of a sturdy
building. Stay away from windows.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
When it is safe to do so, please send your reports of hail of any
size, as well as reports of any wind damage, including downed trees
or large limbs, to the National Weather Service by calling toll free
at 1...8 6 6...2 1 5...4 3 2 4. Reports and pictures can also be
shared on the National Weather Service Blacksburg Facebook page and
on Twitter.
&&
LAT...LON 3762 7995 3732 7964 3717 7997 3727 8002
3730 8002 3732 8003 3732 8005 3754 8016
TIME...MOT...LOC 2115Z 335DEG 14KT 3752 8002
HAIL...1.00IN
WIND...60MPH
$$
KK2 follow-up statements
179
WWUS51 KRNK 092130
SVSRNK
Severe Weather Statement
National Weather Service BLACKSBURG VA
530 PM EDT SAT JUN 9 2018
VAC019-023-045-161-770-092215-
/O.CON.KRNK.SV.W.0052.000000T0000Z-180609T2215Z/
Roanoke VA-Craig VA-City of Roanoke VA-Bedford VA-Botetourt VA-
530 PM EDT SAT JUN 9 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM EDT
FOR EASTERN ROANOKE...EAST CENTRAL CRAIG...WEST CENTRAL BEDFORD AND
SOUTHWESTERN BOTETOURT COUNTIES AND THE CITY OF ROANOKE...
At 529 PM EDT, a severe thunderstorm was located near Daleville,
moving southeast at 10 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Roanoke...
Vinton...
Troutville...
New Castle...
and Stewartsville.
This includes The following Location Roanoke Regional Airport.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Prepare immediately for LARGE HAIL AND DAMAGING WINDS. For your
safety, move to an interior room on the lowest floor of a sturdy
building. Stay away from windows.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
When it is safe to do so, please send your reports of hail of any
size, as well as reports of any wind damage, including downed trees
or large limbs, to the National Weather Service by calling toll free
at 1...8 6 6...2 1 5...4 3 2 4. Reports and pictures can also be
shared on the National Weather Service Blacksburg Facebook page and
on Twitter.
&&
LAT...LON 3758 7992 3732 7964 3717 7997 3727 8002
3730 8002 3732 8003 3732 8005 3752 8015
TIME...MOT...LOC 2129Z 331DEG 11KT 3749 8000
HAIL...1.00IN
WIND...60MPH
$$
KK212
WWUS51 KRNK 092205
SVSRNK
Severe Weather Statement
National Weather Service BLACKSBURG VA
605 PM EDT SAT JUN 9 2018
VAC019-023-045-161-770-092215-
/O.EXP.KRNK.SV.W.0052.000000T0000Z-180609T2215Z/
Roanoke VA-Craig VA-City of Roanoke VA-Bedford VA-Botetourt VA-
605 PM EDT SAT JUN 9 2018
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN ROANOKE...EAST
CENTRAL CRAIG...WEST CENTRAL BEDFORD AND SOUTHWESTERN BOTETOURT
COUNTIES AND THE CITY OF ROANOKE WILL EXPIRE AT 615 PM EDT...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning will be allowed to expire. However heavy rain
is still possible with this thunderstorm.
When it is safe to do so, please send your reports of hail of any
size, as well as reports of any wind damage, including downed trees
or large limbs, to the National Weather Service by calling toll free
at 1...8 6 6...2 1 5...4 3 2 4. Reports and pictures can also be
shared on the National Weather Service Blacksburg Facebook page and
on Twitter.
LAT...LON 3758 7992 3732 7964 3717 7997 3727 8002
3730 8002 3732 8003 3732 8005 3752 8015
TIME...MOT...LOC 2205Z 335DEG 14KT 3738 7993
$$
KKWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 9, 3:35 PM EDT, 1 hour 40 minutes earlier.
Area forecast discussion, Jun 9, 3:35 PM EDT, 1 hour 40 minutes before
Area Forecast Discussion National Weather Service Blacksburg VA 335 PM EDT Sat Jun 9 2018 .SYNOPSIS... A frontal boundary will stay situated from the midwest to the mid-Atlantic tonight into Sunday, gradually shifting south into Central Virginia by Monday morning, and south to North Carolina by Monday evening. Another front approaches midweek and stalls across the Mid-Atlantic again late in the week. && .NEAR TERM /THROUGH SUNDAY/... As of 250 PM EDT Saturday... Convection fired up about 1-2 hours earlier than HRRR showed a couple of hours ago, but starting to catch up with what is occurring. Low level convergence along the I-81 corridor and differential heating along ridges/valleys sparking thunderstorms from the Mountain Empire of SW VA into the NC mountains, northeast toward the VA foothills north of Stuart. High-res solutions favor widely scattered coverage through the afternoon, best between Bluefield WV to Rocky Mount VA through 21z/5pm, with some organization ahead of mesoscale vort moving across the Alleghanys into the Shenandoah Valley after 5pm near/east of Lynchburg. Will adjust pops to account for this latest trend. Models are in decent agreement overnight tonight allowing for weakening of showers as one vort moves east and we get loss of insolation. The GFS/NAM are more in line by midnight showing MCS shifting southeast across central VA, potentially scraping our northeast CWA. Per upstream conditions and forecast Corfidi vectors, appears convection should be staying a bit northeast of us, but want go completely dry. The 12z ECM actually doing a better job with the organized convection along the front than the GFS this afternoon, and the NAM is similar, but later the NAM/GFS fall into the same camp, while the ECM shows one system moving off the MD/DE coast and next upstream MCS tracking over northern Indiana/Ohio. By Sunday, the models show main corridor for MCS over PA back toward Indiana, but some southward progression likely with outflow by late morning, along with low level convergence. Will see a good coverage of showers/storms tomorrow with best north of U.S. 460, with less across the NC foothills/piedmont. Still with some differences in the models, am not confident enough to have a flash flood watch. Expect if models converge toward a more central solution for Sunday, a flash flood watch may be issued, as WPC highlighting north of I-64-U.S. 60 in Virginia with higher threat of flooding Sunday afternoon, though the 12z ECM not as progressive with organized convection this far south. && .SHORT TERM /SUNDAY NIGHT THROUGH TUESDAY/... As of 300 PM EDT Saturday... This portion of the forecast is shaping up to be on the wet side. A baroclinic zone is progged to take up residency from roughly central Illinois east-south east through the Tennessee Valley and then eastward to near the VA/NC state line. A series of disturbances will traverse this boundary during the course of about a 24 hour period, all while a ridge of high pressure tries to nose south along the crest of the Appalachians. The result will be a series of showers and storms across our region with the best coverage during the day Monday. Thunderstorm chances will initially be greatest across the western and southern parts of the area. This is especially true on Monday when more stable air associated with the southward trending nose of high pressure works as far south as roughly Route 460 near and east of Roanoke, VA. By Tuesday, the frontal boundary will start to lift north as a warm front as the prevailing flow becomes more southerly in advance of an approaching cold front. We will need to watch for areas with potential flooding concerns, especially those locations today through Sunday that receive the most rainfall. These regions will be more susceptible to flooding heading into early next week given additional rounds of moderate to heavy rain are expected for parts of the region. Temperatures during this portion of the forecast will average about five to ten degrees below normal through Tuesday. Temperatures will start to moderate to closer to normal Tuesday night as southerly flow advects higher dew point values back into the region. Confidence is this portion of the forecast is moderate to high. && .LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/... As of 1230 PM EDT Saturday... On Tuesday night, an area of low pressure will be situated over central Saskatchewan. Its associated occluded front will curve southeast, passing through southeast Ontario before heading south into lower Michigan. There, its triple point can be located with a trailing cold front continuing south into central Kentucky before curing southwest into Arkansas. The associated warm front will extent eastward from the triple point parallel to the NY/PA border. We are expecting the cold front to progress towards our region Tuesday night, be on our western doorstep by daybreak Wednesday morning, and be over, or just southeast of, the southeastern part of the forecast area by sunset Wednesday evening. The result will be first a decrease in precipitation Tuesday evening compared to that of Tuesday afternoon as both the warm front lifts north of the area and we lose daytime heating. By late Tuesday night, precipitation will be confined to primarily the far western parts of the region, just in advance of the approaching cold front. On Wednesday, despite the cold frontal passage, the consensus of solutions offers a forecast that will be have precipitation limited to primarily western parts of the region during the morning. The concern is northwest flow behind the front will help to mitigate downstream convection across the Piedmont by the afternoon. Wednesday night through the remainder of the forecast period, there is notable disagreement between the operational GFS and European solutions, especially from Friday night and onward. Both of these become out of phase in their trough/ridge configurations over eastern CONUS. What matches somewhat well is a general troughiness across the west coast and to a lesser degree the location of ridging across central CONUS. The big difference is the width of this ridge by the end of the forecast period is much broader for the European solution, thus the aforementioned ridge/trough differences over the eastern CONUS. Wednesday night into Thursday night guidance is starting to deviate, but is close enough for there to be reasonable confidence in a dry forecast Wednesday night and perhaps the first half of the day Thursday as the front sags to our south and shortwave ridge of high pressure briefly is across the region. Late Thursday afternoon through Friday, guidance offers a solution of shortwave trough moving through the area. However, timing differs, and the GFS starts its trend toward a much wetter solution as it offers not only the passing of the shortwave trough, but also a solution of baroclinic zone starting to become stationary over the region in response to increasing troughiness from the Great Lakes to New England. The European solution is quicker, and less wet, with this disturbance because in its solution the disturbance is a quick southerly moving system on the east side of a building upper ridge. Our forecast from Thursday night through Saturday will represent a blend of models with its output leaning toward the wetter and cooler operational GFS solution. Temperatures during this portion of the forecast are expected to be about five degrees above normal Wednesday into Thursday then five degree below normal Friday into Saturday. Confidence in the Tuesday night through Thursday part of the forecast is moderate. Confidence in the Thursday night through Saturday part of the forecast is low. && .AVIATION /20Z SATURDAY THROUGH THURSDAY/... As of 115 PM EDT Saturday... Overall VFR conditions through this evening outside scattered storms. Radar trends/high-resolution models favor best threat of storms at LYH between 21-00z, BLF between 19-22z, and BCB between 18-21z, so will have tempo groups here, with VCTS other sites. Confidence medium to extent of how close/long storms affect airports, so amendments likely this afternoon. Will see convection wane this evening, with fog potential overnight, but with upstream convection, cloudiness spilling southward with increased threat of showers/storms Sunday morning, fog will be limited, but still anticipate some LIFR at LWB, with possible MVFR to IFR at other sites. Confidence is low to the extent of fog. More showers/storms later Sunday morning will have VCSH to VCTS at most sites before 18z, with any lower cigs rising to VFR after 12-14z. .Extended Aviation Discussion... A cold front will move across the Ohio Valley and into the Mid- Atlantic region Sunday into Monday. This front will likely stall or drift only slightly further south into early next week, keeping unsettled conditions in place for several days. Model guidance suggests high likelihood for showers and thunderstorms with potential for sub-VFR ceilings and visibilities Sunday afternoon mainly north of U.S. 460 with the greater coverage shifting slightly south for Monday. Overall, Monday now appears to be the day with the most widespread coverage of convection and associated aviation difficulties. There will still be periods of MVFR. Conditions are expected to improve a bit through the later half of next week, but still threat of showers/storms will hang around with potential late night fog. && .RNK WATCHES/WARNINGS/ADVISORIES... VA...None. NC...None. WV...None. && SYNOPSIS...WP NEAR TERM...RAB/WP SHORT TERM...DS LONG TERM...DS AVIATION...KK/RAB/WP
Hazardous weather outlook, Jun 9, 3:32 PM EDT, 1 hour 43 minutes before
Hazardous Weather Outlook National Weather Service Blacksburg VA 332 PM EDT Sat Jun 9 2018 NCZ001>006-018>020-VAZ007-009>020-022-032-033-043-044-058-WVZ042>044- 507-508-101945- Ashe-Alleghany NC-Surry-Stokes-Rockingham-Caswell-Watauga-Wilkes- Yadkin-Tazewell-Smyth-Bland-Giles-Wythe-Pulaski-Montgomery-Grayson- Carroll-Floyd-Craig-Alleghany VA-Bath-Roanoke-Patrick-Franklin-Henry- Pittsylvania-Halifax-Mercer-Summers-Monroe-Eastern Greenbrier- Western Greenbrier- 332 PM EDT Sat Jun 9 2018 This Hazardous Weather Outlook is for north central North Carolina, northwest North Carolina, south central Virginia, southwest Virginia, west central Virginia and southeast West Virginia. .DAY ONE...This afternoon and tonight. Thunderstorms through this evening may bring localized heavy rains causing some flooding. Also, an isolated severe storm is possible, with damaging winds the main threat. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Scattered to numerous showers and thunderstorms Sunday and Monday will bring a period of heavy rain, with localized flooding possible. Also, isolated storms could become severe with damaging winds. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. VAZ023-024-034-035-045>047-059-101945- Botetourt-Rockbridge-Bedford-Amherst-Campbell-Appomattox-Buckingham- Charlotte- 332 PM EDT Sat Jun 9 2018 This Hazardous Weather Outlook is for central Virginia, south central Virginia and west central Virginia. .DAY ONE...This afternoon and tonight. Some thunderstorms through this evening could become severe with damaging winds the main threat, with large hail also possible, in addition to localized flooding. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Sunday and Monday, scattered to numerous showers and thunderstorms will continue. Locally heavy rainfall leading to localized flooding will be the main concern through the period. Isolated severe storms will also be possible. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Jun 9, 3:15 PM EDT, 2 hours before
Special Weather Statement
National Weather Service BLACKSBURG VA
315 PM EDT SAT JUN 9 2018
VAZ032-043-092015-
Henry-Patrick-
315 PM EDT SAT JUN 9 2018
...A STRONG THUNDERSTORM WILL AFFECT WESTERN HENRY AND SOUTHEASTERN
PATRICK COUNTIES AND THE CITY OF MARTINSVILLE...
Until 415 PM EDT
At 315 PM EDT, a strong thunderstorm was located near Stuart, moving
east at 20 mph.
Wind gusts up to 50 mph and half inch hail are possible with this
storm.
Locations impacted include...
Martinsville...
Stuart...
Spencer...
Bassett...
and Critz.
This includes The following Locations The Martinsville Speedway and
Martinsville Airport.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 3658 8043 3675 8044 3674 8040 3676 8040
3680 8004 3678 8003 3678 8001 3679 8003
3679 8001 3680 8001 3681 7991 3680 7985
3655 7984
TIME...MOT...LOC 1915Z 268DEG 18KT 3668 8034
KKSpecial weather statement, Jun 9, 3:26 PM EDT, 1 hour 49 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
326 PM EDT SAT JUN 9 2018
VAZ047-092030-
Buckingham-
326 PM EDT SAT JUN 9 2018
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN BUCKINGHAM
COUNTY...
Until 430 PM EDT
At 326 PM EDT, a strong thunderstorm was located near Centenary,
moving east at 15 mph.
Winds in excess of 40 mph and pea size hail are possible with this
storm.
Locations impacted include...
Buckingham...
Dillwyn...
New Canton...
Gold Hill...
and Centenary.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 3764 7825 3753 7833 3754 7859 3772 7863
3775 7844 3774 7842 3773 7836 3772 7834
3771 7831 3771 7830 3769 7826 3769 7824
TIME...MOT...LOC 1926Z 263DEG 13KT 3764 7853
KKSpecial weather statement, Jun 9, 3:38 PM EDT, 1 hour 37 minutes before
Special Weather Statement National Weather Service BLACKSBURG VA 338 PM EDT SAT JUN 9 2018 NCZ003-004-VAZ032-092045- Stokes-Surry-Patrick- 338 PM EDT SAT JUN 9 2018 ...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN SURRY...CENTRAL STOKES AND SOUTH CENTRAL PATRICK COUNTIES... Until 445 PM EDT At 338 PM EDT, a strong thunderstorm was located near Flat Rock, moving east at 20 mph. Wind gusts up to 50 mph and pea size hail are possible with this storm. Locations impacted include... Mount Airy... Flat Rock... Pilot Mountain... Danbury... and Francisco. Torrential rainfall is also occurring with this storm, and may cause localized flooding. Do not drive your vehicle through flooded roadways. LAT...LON 3640 8065 3651 8066 3658 8014 3632 8007 TIME...MOT...LOC 1938Z 268DEG 18KT 3646 8055 KK
Special weather statement, Jun 9, 4:00 PM EDT, 1 hour 15 minutes before
Special Weather Statement National Weather Service BLACKSBURG VA 400 PM EDT SAT JUN 9 2018 VAZ011-WVZ042>044-092100- Giles-Mercer-Summers-Monroe- 400 PM EDT SAT JUN 9 2018 ...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN GILES...SOUTHWESTERN SUMMERS...NORTHEASTERN MERCER AND SOUTHWESTERN MONROE COUNTIES... Until 500 PM EDT At 400 PM EDT, a strong thunderstorm was located over Athens, moving east at 20 mph. Winds in excess of 30 mph and pea size hail are possible with this storm. Locations impacted include... Princeton... Pearisburg... Narrows... Pembroke... and Athens. Torrential rainfall is also occurring with this storm, and may cause localized flooding. Do not drive your vehicle through flooded roadways. LAT...LON 3734 8111 3752 8111 3758 8052 3731 8051 TIME...MOT...LOC 2000Z 268DEG 18KT 3744 8102 KK
Special weather statement, Jun 9, 4:29 PM EDT, 46 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
429 PM EDT SAT JUN 9 2018
VAZ009-012-015-092130-
Grayson-Wythe-Smyth-
429 PM EDT SAT JUN 9 2018
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN
SMYTH...SOUTHWESTERN WYTHE AND NORTH CENTRAL GRAYSON COUNTIES...
Until 530 PM EDT
At 428 PM EDT, a strong thunderstorm was located over Marion, moving
east at 10 mph.
Winds in excess of 30 mph and pea size hail are possible with this
storm.
Locations impacted include...
Marion...
Rural Retreat...
Mount Rogers National Recreation Area...
Sugar Grove...
and Nebo.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 3692 8162 3696 8138 3695 8138 3697 8135
3699 8119 3672 8117 3674 8161
TIME...MOT...LOC 2028Z 266DEG 8KT 3683 8153
KKSpecial weather statement, Jun 9, 4:50 PM EDT, 25 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
450 PM EDT SAT JUN 9 2018
VAZ035-092145-
Amherst-
450 PM EDT SAT JUN 9 2018
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN AMHERST COUNTY...
Until 545 PM EDT
At 449 PM EDT, a strong thunderstorm was located near Montebello,
moving southeast at 10 mph.
Wind gusts up to 50 mph and dime size hail are possible with this
storm.
Locations impacted include...
Amherst...
Forks Of Buffalo...
Clifford...
Falconerville...
and New Glasgow.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 3778 7911 3778 7908 3777 7907 3772 7907
3770 7903 3771 7902 3770 7899 3761 7893
3752 7912 3780 7925 3781 7923 3779 7921
3779 7920 3781 7914
TIME...MOT...LOC 2049Z 330DEG 8KT 3779 7912
KKThe office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 8, 8:06 PM EDT | Areal Flood Warning | RNK | Botetourt, Rockbridge | 3 hr |
| Jun 8, 8:56 PM EDT | Special Weather Statement | RNK | Alleghany, City of Covington | 64 min |
| Jun 8, 9:19 PM EDT | Special Weather Statement | RNK | Bland | 56 min |
| Jun 8, 10:09 PM EDT | Special Weather Statement | RNK | Giles | 66 min |
| Jun 9, 2:57 AM EDT | Areal Flood Advisory | RNK | Bedford | 4 hr |
| Jun 9, 1:49 PM EDT | Special Weather Statement | RNK | Carroll, City of Galax | 41 min |
| Jun 9, 2:14 PM EDT | Special Weather Statement | RNK | Patrick | 31 min |
| Jun 9, 2:30 PM EDT | Areal Flood Advisory | RNK | Carroll, Floyd, Patrick, Pulaski, Wythe | 2 hr |
| Jun 9, 2:34 PM EDT | Special Weather Statement | RNK | Bath | 56 min |
| Jun 9, 2:37 PM EDT | Special Weather Statement | RNK | Floyd | 53 min |
| Jun 9, 2:54 PM EDT | Special Weather Statement | RNK | Tazewell | 66 min |
| Jun 9, 3:03 PM EDT | Flash Flood Warning | RNK | Carroll, Floyd, Patrick | 98 min |
| Jun 9, 3:15 PM EDT | Special Weather Statement | RNK | Henry, Patrick, City of Martinsville | 60 min |
| Jun 9, 3:26 PM EDT | Special Weather Statement | RNK | Buckingham | 64 min |
| Jun 9, 3:27 PM EDT | Areal Flood Advisory | RNK | Alleghany, Bath | 81 min |
| Jun 9, 4:29 PM EDT | Special Weather Statement | RNK | Smyth | 61 min |
| Jun 9, 4:50 PM EDT | Special Weather Statement | RNK | Amherst | 55 min |
| Jun 9, 4:58 PM EDT | Severe Thunderstorm Warning | RNK | Amherst | 62 min |
| Jun 9, 5:17 PM EDT | Areal Flood Advisory | RNK | Amherst | 118 min |
| Jun 9, 5:26 PM EDT | Special Weather Statement | RNK | Buckingham | 64 min |
| Jun 9, 5:41 PM EDT | Severe Thunderstorm Warning | RNK | Appomattox, Buckingham | 64 min |
| Jun 9, 5:55 PM EDT | Special Weather Statement | RNK | Bedford, Botetourt | 65 min |
| Jun 9, 6:12 PM EDT | Severe Thunderstorm Warning | RNK | Amherst, Appomattox, Campbell, City of Lynchburg | 63 min |
| Jun 9, 6:34 PM EDT | Flash Flood Warning | RNK | Amherst, Appomattox, Campbell, City of Lynchburg | 3 hr |
Nearby
Severe Thunderstorm Warnings in Virginia, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.